Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Plaquenil?

Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 2535 Questions

default
Posted on Wed, 5 Apr 2017 in Vision and Eye Disorders
Question: Hi> I have Lupus and have been on Paquenil for for about years>My eye Doctor says the left eye is showing toxins from the drug are starting to cause damage and I need to stop taking it. My Lupus doctor doesn't agree. any advice


doctor
Answered by Dr. Lekshmi Rita Venugopal 1 hour later
Brief Answer:
it is recommended to discontinue Plaquenil

Detailed Answer:
Hello,
Thank you for the query at HealthcareMagic

Ocular/eye damage is a side effect of Plaquenil seen especially with long term use of medication. Once damage to the eyes are noted, recommendation is to discontinue the medication, as further use can only worsen the ocular damage.

I'd recommend that you follow up with your doctor or get a second opinion from another doctor for discontinuing Plaquenil, and starting another medication for treatment of SLE.

Hope I was able to answer your question
Please feel free to address any more concerns

Regards,
Dr.Lekshmi


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on